MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere on retained kit lot 160904 with the following internal whole blood control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 160904 were reviewed.This lot met the required release specifications.A review of the complaints reported false positive or unconfirmed false positive related to lot number 160904 showed that this was the first error, yielding a complaint rate of (b)(4).The evidence available does not indicate that the product is performing outside label claims.Alere was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description
A (b)(6) result was reported on the alere determine¿ hiv-1/2 ag/ab combo test.There is insufficient information to determine if a malfunction occurred.The patient's gender, pregnancy status, treatment and patient outcome were unknown.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(6), inc., however this mdr is a retrospective filing in response to an observation from an fda inspection conducted (b)(6) to (b)(6) 2018 at alere (b)(4), inc.((b)(4)).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7567083
Report Number1221359-2018-00083
Device Sequence Number1760082
Product Code MZF
UDI-Device Identifier07290015003742
UDI-Public(01)07290015003742(17)180127(10)160904
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2018
Device Catalogue Number7D2648
Device Lot Number160904
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1